Breath

What are the Symptoms of Stomach Tuberculosis?

Symptoms of Stomach Tuberculosis
Tuberculosis (TB) is a deadly infection caused by Mycobacterium tuberculosis. TB primarily affects the lungs but it can spread to other body parts too. Stomach tuberculosis is a result of the TB bacteria spreading to the stomach. It is also known as gastrointestinal tuberculosis. Every year, almost 3 million TB related deaths occur globally. Children, elderly people and people with a weakened immune system are more prone to contracting TB. The bacteria spreads by air when infected TB patients cough, spit or sneeze.

Symptoms of Stomach Tuberculosis

The most common symptoms associated with stomach TB include:

  • Pain in the abdomen
  • Fever
  • Diarrhea
  • Constipation
  • Sudden weight loss
  • Loss of appetite and
  • Malaise

These symptoms are common for other health conditions too. If you notice any of these symptoms and doubt whether they indicate stomach tuberculosis, consult your doctor immediately. Your doctor would ask you to undergo certain tests. Suitable treatment is prescribed based on the results of the tests.

Sharp or shooting pain in the stomach is the most common symptom of stomach TB. The other common symptoms specific to TB infection in the lungs are:

  • Cough
  • Chest pain
  • Fever
  • Fatigue
  • Discharge of blood in sputum
  • Weight loss
  • Chills
  • Night sweats
  • Malaise

Treatment for Tuberculosis

The treatment includes a combination of drugs. The kind of drugs prescribed by the doctor also depend on the body’s response, age of the patient and effectiveness. Sometimes, the bacteria may develop resistance to certain TB drugs. In such cases, the doctor may prescribe different medications. Some of the commonly used drugs to treat TB are:

  • Isoniazid
  • Rifampin
  • Pyrazinamide
  • Ethambutol

Apart from these, the other drugs used are:

  • Amikasin
  • Moxifloxacin
  • Ethionamide
  • Streptomycin
  • Para-aminosalicylic acid

It is very important to follow the doctor’s instructions and to take the pills in time. If there is a gap or delay in taking medication then the infection gets worse making it difficult to treat.

Leave a reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>

*